Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Is it rebounding or is he having emotional issues because of the meds?
    avatar
    proudmommy32389 posted:
    My son is on 20 mg of ritalin once a day. I already know that he needs another dose in the afternoon. It is a short term medicine so I'm not expecting anything drastic, but my son is 5 and was just recently diagnosed wih ADHD. He started with 10 mg once a day and it wasn't working and so the dr. put him on 20 mg. The medicine does exactly what it is supposed to when he is on it, but when it wears off he gets really ill and touchy. I can say something to him and he wiil go off. He will cry for no reason and is very emotional. He has always been a very tempermental child and we were somewhat getting it under control before he went on the medicine. Now it is worse than it was before. So, now is this just typical rebounding from the medicine wearing off or is it actual emotional issues from the medicine? I just need some advice as to where to take the conversation when he goes to the doctor Friday for this exact issue.
    Reply
     
    avatar
    RobinL1970 responded:
    I'm a parent of three girls all on ADHD meds since kindergarten. My 18 year has gone thru several medications and vyvanse seems to be most effective with least amount of side effects. My 16 year old refuses to take any of these simulant meds because she says it changes her personality. She is right it does, and has learned to deal with her ADHD issues very well. A time released medication like concerta or vyvanse seems to be easier for their bodies to adjust to the highs and lows of the meds?? My 10 year old had such a severe reaction to time released ritalin I never tired it again and just switch to vyvanse. As you see I'm a "pro" at dealing with this. When the kids are little, medication is a must. It makes school and just about everthinkg impossible and frustrating for them. My best advice is be very, very involved with your child's school and teachers. Get a good realistic Dr. One that will listen to you and your child! Keeping open communication them will be the key to your child's success. Good Luck!


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    Teaching Your Child to Swallow a PillExpert
    Many children (and adults) have difficulty swallowing pills. This often becomes critical as many long-acting medications can not be ... More
    Was this Helpful?
    10 of 11 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.